I am a new convert to failsafe eating and I am a sufferer of epilepsy. We initially began the diet for my son's problems but having read the information on the effects of additives I am also taking care to follow it myself.  My doctor recently changed my medication back to Lamictal and I was surprised and annoyed when I found the drug has had blackcurrant flavouring added to it so that it can be dispersed in water or chewed. This hasn't always been the case. A number of years ago I was taking this tablet and it was free of artificial flavours. I continue to swallow the tablets whole as they are not large or difficult to swallow and find this new format totally unnecessary. I am very disappointed with the fact I have no option to take a tablet that does not contain flavourings as I need this medication for seizure control. I believe many sufferers of epilepsy are sensitive to additives and I remember as a child of 12 when I first started having seizures that I made a connection with dark coloured icy poles and the simple partial seizures I suffered. I voluntarily stayed away from the raspberry flavours.

Many of the anti-convulsants used for seizure control are coloured to differentiate the strengths of the tablets so this problem is not just peculiar to my medication.  I would be interested to know if you can help in this area. [In our experience, the most effective action is to complain frequently to the manufacturers. It’s also worth complaining to the Australian Commission on Safety and Quality in Health Care, This email address is being protected from spambots. You need JavaScript enabled to view it.

Joomla SEF URLs by Artio